A Note on the Riskiness of Long Term Investment on the JSE
D J Bradfield and
C S Ardington
Studies in Economics and Econometrics, 1997, vol. 21, issue 3, 67-78
Abstract:
This note focuses on the risk of longer term investment in equity on the JSE. Graphical and quantitative evidence of serial dependence in annual returns is presented. Based of 16 years of price data on the JSE the study finds significant evidence of mean reversion in annual returns. This note argues that, due to this serial dependence, the risk of longer term investment in equity, as measured by variance, is probably less than perceived.
Date: 1997
References: Add references at CitEc
Citations:
Downloads: (external link)
http://hdl.handle.net/10.1080/03796205.1997.12129113 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:rseexx:v:21:y:1997:i:3:p:67-78
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/rsee20
DOI: 10.1080/03796205.1997.12129113
Access Statistics for this article
Studies in Economics and Econometrics is currently edited by Willem Bester
More articles in Studies in Economics and Econometrics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().